MAUDE Adverse Event Report: STRYKER GMBH ASNIS III EXTRACTOR FOR SCREWS:D4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH ASNIS III EXTRACTOR FOR SCREWS:D4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702496
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the extraction of asnis 4.0, the extraction proved difficult due to the bone quality being favourable.Upon using the extractor, the tip of the extractor broke off.The asinis 4.0 could not be removed and remains implanted in the body.It is noted that fragments remain within the body.The physician believes these fragments can be removed during the attempted re-extraction of the asnis.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device is broken as described in the event description.The device inspection revealed the following: the extractor was returned and the breakage can be confirmed.The fragment was not returned for evaluation as it did remain in the screw head.In general the device in a good condition, just slight wear marks could be observed.The fracture face is oblique, which is an indication for high lateral forces when the breakage occurred.The microscopic inspection of the fracture face did show the for a brittle overload fracture typical view, with no signs of plastic deformation before the breakage and a shear lip on one side.The shear lip is also a sign for high lateral load when the device broke.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No corrective actions are required at this time.Based on the investigation, the root cause was attributed to being user related.The breakage shows typical signs of an overload fracture caused by high torsional and lateral loads.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
ASNIS III EXTRACTOR FOR SCREWS:D4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24116056
Report Number0008031020-2026-00043
Device Sequence Number9515621
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public(01)04546540112415(10)17247D
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702496
Device Lot Number17247D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown